MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F115M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, while advancing the benchmark into the patient, the benchmark kinked; therefore, it was removed.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the benchmark was kinked approximately 112.0 and 112.5 cm from the hub.The device had multiple ovalizations approximately 112.5 ¿ 120.0 cm from the hub.Conclusions: evaluation of the returned benchmark confirmed a kink on the distal shaft.Further evaluation revealed ovalizations on the distal shaft.If the device is forcefully pinched or gripped during handling, damage such as ovalizations may occur.During functional testing, the benchmark was unable to be advanced through the hub of a demonstration neuron max due to the ovalizations on the distal shaft.The ovalizations may have contributed to the resistance experienced during the procedure and the functional test.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10175449
Report Number3005168196-2020-00800
Device Sequence Number2974126
Product Code DQY
UDI-Device Identifier00814548014104
UDI-Public00814548014104
Combination Product (Y/N)Y
Initial Reporter CountryDA
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Model NumberBMK6F115M
Device Catalogue NumberBMK6F115M
Device Lot NumberF80925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Date Report Sent to FDA01/01/2005